Alert archive / Louisiana / Flash Flood Warnings in 2001
Flash Flood Warning 1, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jan 18, 2001, 11:45 PM CST for East Feliciana Parish, West Feliciana Parish, Louisiana; Amite County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2001, 11:45 PM CST (05:45 UTC)
- Expired
- Jan 19, 2001, 2:00 AM CST
- In force
- 2 hr
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties East Feliciana Parish, LA, West Feliciana Parish, LA, Amite County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 5.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 190547 FFWLIX LAC037-125-MSC005-190800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1145 PM CST THU JAN 18 2001 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF JACKSON WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF ST. FRANCISVILLE AMITE COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITY OF LIBERTY * UNTIL 200 AM CST * AT 1140 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM AMITE COUNTY MISSISSIPPI TO THE EXTREME SOUTHERN PORTIONS OF WEST FELICIANA...MOVING EAST AT 10 MILES. STORMS WITHIN THE AREA OF RAIN WILL TRACK NORTHEAST AND TRACK OVER THE WARNED AREA WITH RAINFALL TOTALS OF 3 TO 4 INCHES BY 2 AM. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABONDONED. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SLIDELL...LOUISIANA. -
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 18, 3:20 PM CST, 8 hours 25 minutes earlier.
Area forecast discussion, Jan 18, 3:20 PM CST, 8 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 320 PM CST THU JAN 18 2001 WILL FIRST ADDRESS FORECAST CONCERNS 12-24 HOURS WITH ONE OF THESE CONCERNS BEING THE SEVERE WEATHER THREAT. WILL GO WITH THE 12Z ETA MODEL FORECAST WHICH INITIALIZED WELL AND VERIFIED WELL WITH THE 18Z DEWPOINT DEPICTION ACROSS THE CWA. POSITIVE CLUES FOR THE FORMATION OF SEVERE THUNDERSTORM DEVELOPMENT LATE TONIGHT SHOW THE RIGHT REAR QUADRANT OF A JET MAX PASSING ACROSS THE CWA FROM 06 TO 12Z WHICH CREATES AN AREA OF MARGINAL 200 MB DIFFLUENCE AS A FRONTAL BOUNDARY MOVES ACROSS THE CWA FROM 8Z TO 15Z FRIDAY. SURFACE DEWPOINTS ARE GOING TO CLIMB INTO THE MID 60S AHEAD OF THE FRONT WITH A 1000-700 MB TEMPERATURE LAPSE RATE FORECAST FROM 14 TO 16 DEGREES FROM 06 TO 12Z. THE LIMITING FACTORS FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS TONIGHT APPEAR TO BE SURFACE INFLOW/CONVERGENCE AS THE ETA BACKS OFF ON THE DEVELOPMENT OF A SURFACE LOW IN THE GULF AND INSTEAD GRADUALLY DEEPENS A SURFACE LOW ALONG THE MISSISSIPPI COAST FRI MORNING. THE OTHER LIMITING FACTOR IS THE LACK OF AN UPPER LEVEL COLD POOL WHICH IS ASSOCIATED WITH THE UPPER LEVEL TROUGH FROM 700-200 MB LAGGING THE SURFACE FRONT BY 18 TO 24 HOURS. BELIEVE JET DYNAMICS AND LAPSE RATES WILL BE ENOUGH TO WARRANT THE SWODY1 OUTLOOK OF SLIGHT RISK WITH MAIN THREAT FROM A RAPIDLY MOVING SQUALL LINE BEING HIGH WINDS AND TORRENTIAL RAINFALL WHICH MAY CREATE LOCALIZED FLOODING DUE TO PREVIOUS RAINFALL. SECOND ISSUE FOR FORECAST IS THE HEAVY RAIN THREAT. WITH THE LI FIELDS OF THE NGM AND ETA HINTING AT A RAPIDLY MOVING SQUALL LINE THE MAIN THREAT LOOKS TO BE LOCALIZED HEAVY RAINFALL WITHIN A 3 HOUR PERIOD. THIS CAN LIKELY BE HANDLED WITH URBAN SMALL STREAM FLOOD ADVISORIES BUT WILL LEAVE FLASH FLOOD WATCH AREA AS IS. WILL ISSUE REFRESHER STATEMENT AND LEAVE TO EVENING SHIFT FOR ANY AREAL CHANGES SINCE THEY WILL HAVE A LOOK AT 00Z SOUNDING AND SPECIAL 6Z SOUNDING FOR UPDATE. THIRD ISSUE IS WHAT CHANGES IF ANY TO MAKE TO FORECAST PACKAGE FOR THE FIRST THREE PERIODS. IT APPEARS PACKAGE IS ON TRACK AND LITTLE CHANGES PLANNED EXCEPT TO ADD SMALL CRAFT ADVISORIES FOR COASTAL WATERS AND LAKES FROM THE MARINE DESK. FOR THE FRI NIGHT/SAT MORNING PERIOD THE 1000-500 MB THICKNESSES OF 531-534 DM IN SW MISSISSIPPI TO 534-540 DM ACROSS THE REMAINDER OF THE CWS SUPPORT MID 20S BUT BOUNDARY LAYER AND SURFACE WINDS OF 20-25 KT SHOW A LOT OF MIXING AND BOUNDARY LAYER AND 925 MB TEMPS AROUND FREEZING SHOW COLD AIR STRATUS SHOULD LINGER THROUGH SATURDAY. SO WILL KEEP TEMPS IN THE LOWER TO MID 30 RANGE WITH A SLIGHT WARMUP TO THE MID 40S DUE TO THE MORNING CLOUDINESS. WILL GO ABOVE AVN TEMPERATURES FOR SATURDAY NIGHT/SUN MORNING AS MRF/AVN 1000-500 MB THICKNESS VALUES HIGHER THAN PREVIOUS RUNS. FOR EXTENDED WILL DEFER TO MRF SOLUTION OF ANOTHER SYSTEM COMING ACROSS THE SOUTHERN STREAM FOR WEDNESDAY AND THURSDAY WITH INCREASING CHANCES OF RAIN AND COLDER TEMPERATURES. MCB 51/51/31/45 ++20 BTR 51/51/33/45 ++20 MSY 59/59/36/45 ++20 GPT 61/63/33/46 ++30 .NEW...SCA FROM KPQL TO THE ATCHAFALAYA RIVER INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS LA...FFA TONIGHT LAZ034>037-046>050-056. MS...FFA TONIGHT MSZ068>070. 13
In the hours before
Special weather statement, Jan 18, 9:00 PM CST, 2 hours 45 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-191200- THUNDERSTORM OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 900 PM CST THU JAN 18 2001 SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVERNIGHT ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. THE STRONGER THUNDERSTORMS WILL BE CONFINED TO EAST OF LAKE PONTCHARTRAIN AND MISSISSIPPI COUNTIES EAST OF INTERSTATE 55 INCLUDING THE MISSISSIPPI COASTAL COUNTIES THROUGH FRIDAY MORNING. A SURFACE LOW OVER SOUTH CENTRAL LOUISIANA WILL TRACK NORTHEAST ALONG AN ASSOCIATED COLD FRONT. THE COLD FRONT...EXTENDED FROM SOUTH CENTRAL LOUISIANA TO EAST CENTRAL MISSISSIPPI TO NORTH ALABAMA...WILL TRACK EAST ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI TONIGHT. MOIST...MILD AND UNSTABLE AIR AHEAD OF THE FRONT WILL INTERACT WITH A VIGOROUS UPPER LEVEL STORM SYSTEM APPROACHING LOUISIANA FROM THE WEST. DUE TO THE TIMING AND POSITION OF THESE TWO FEATURES...THE STRONGER THUNDERSTORMS ARE EXPECTED TO OCCUR EAST OF A MCCOMB TO HAMMOND TO HOUMA LINE. THE MAIN THREAT FROM THESE STORMS WILL BE WIND GUSTS UP TO 40 MILES AN HOUR. ANOTHER THREAT FROM THIS WEATHER SYSTEM IS HEAVY RAINFALL. DUE TO THE FRONTAL POSITION AND THE STEERING WINDS IN THE UPPER LEVELS OF THE ATMOSPHERE...SHOWERS AND THUNDERSTORMS MAY PRODUCE WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES AND ISOLATED RAINFALL AMOUNTS UP TO 5 INCHES. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING FOR AREAS WEST OF A MCCOMB TO HAMMOND TO THIBODAUX LINE. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS... HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 5:15 AM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 30 min |
| Jan 19, 5:43 AM CST | Severe Thunderstorm Warning | LIX | Hancock, Harrison, Pearl River | 37 min |
| Jan 19, 6:20 AM CST | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 40 min |
Nearby
Flash Flood Warnings in Louisiana, 2001Flash Flood Warnings in Mississippi, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.